Lake Huron, 2013

Marine Thunderstorm Wind in Lake Huron, May 30, 2013

May 30, 2013 · NWS DTX · 1 event in 1 county or zone

A thunderstorm produced a measured 47 mph thunderstorm wind gust at Fort Gratiot.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm produced a measured 47 mph thunderstorm wind gust at Fort Gratiot.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at May 30, 12:40 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, May 30, 12:40 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
140 PM EDT THU MAY 30 2013

.AVIATION...

//DISCUSSION...

A WARM AND MOIST UNSTABLE AIRMASS IS FIRMLY IN PLACE AHEAD OF A
SLOWLY APPROACHING LOW PRESSURE SYSTEM. WITH AROUND 2000 J/KG OF
SURFACE BASED INSTABILITY...THUNDERSTORMS WILL DEVELOP THROUGH THE
EVENING HOURS. WITH NO REAL FORCING MECHANISMS IN PLACE...TIMING
INDIVIDUAL CELLS IMPACTING TERMINALS WILL BE TOUGH SO INCLUDED TEMPO
GROUPS THIS AFTERNOON FOR THE TIME BEING. SOUTHWEST WINDS WILL GUST
BETWEEN 20 AND 25 KNOTS INTO THIS EVENING IN THE WELL MIXED BOUNDARY
LAYER BEFORE RELAXING A BIT OVER NIGHT. OVERALL...VFR CONDITIONS
WILL PERSIST BUT MAY TOUCH MVFR IN AND AROUND THUNDERSTORMS.

FOR DTW...AFTER THE INITIAL BRIEF SHOWERS AROUND 18Z...SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THE REST OF THE AFTERNOON AND
TONIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON
AS WE REMAIN IN A VERY UNSTABLE AIRMASS. BETTER TIMING WILL BE ADDED
AS STORMS DEVELOP.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM COVERAGE AND TIMING THIS AFTERNOON
AND TONIGHT.

&&

.PREV DISCUSSION...ISSUED 415 AM EDT THU MAY 30 2013

SHORT TERM...TODAY AND TONIGHT

SE MI WILL LIE BETWEEN THE DEEPENING UPPER LOW OVER THE NRN PLAINS
AND A BUILDING MID LEVEL RIDGE ACROSS THE EASTERN GREAT LAKES TODAY.
PERSISTENT LOW LEVEL S-SW FLOW WILL SUSTAIN THE HUMID AIRMASS WHICH
HAS NOW FULLY ENGULFED LOWER MI. THE MID AND HIGH LEVEL CLOUD DEBRIS
NOW PUSHING ACROSS WESTERN LOWER MI SHOULD CONTINUE TO STRUGGLE TO
ADVANCE OVERTOP THE BUILDING MID LEVEL RIDGE. THIS WILL AFFORD THE
OPPORTUNITY OF GOOD INSOLATION DURING AT LEAST THE FIRST HALF OF THE
DAY. DECENT MIXING DEPTHS WITH 850MB TEMPS TO +16C WILL SUPPORT
AFTERNOON HIGHS FROM THE MID 80S TO NEAR 90. THESE TEMPS WILL BE
REALIZED ALL THE WAY TO THE LAKE HURON SHORELINE AS GOOD S-SW FLOW
INHIBITS LAKE BREEZE DEVELOPMENT.

THE 00Z KILN SOUNDING SHOWED A TREMENDOUS AMOUNT OF MID LEVEL DRY
AIR. THIS MID LEVEL DRY AIR WILL TRAVERSE THE FORECAST AREA THIS
MORNING AND WILL INHIBIT ANY CONVECTIVE DEVELOPMENT ACROSS SE MI
THIS MORNING INTO AT LEAST EARLY AFTERNOON. INSTABILITY WILL BUILD
DURING THE COURSE OF THE DAY WITH MODEL SOUNDINGS SUGGESTING 0-1KM
ML CAPE OF 1500 TO 2000 J/KG BY AFTERNOON/EVENING. MID LEVEL CAPPING
AND LACK OF A GOOD FOCUS WILL CERTAINLY BE A LIMITING FACTOR FOR
ORGANIZED CONVECTION THROUGH THE AFTERNOON. ENHANCED THERMAL
TROUGHING DURING AFTERNOON AND EVENING ALONG WITH SOME MID LEVEL
THETA E ADVECTION FROM THE LOWER OH VALLEY WILL PROVIDE INCREASING
CHANCES OF CONVECTION LATER IN THE DAY. CONVECTIVE POTENTIAL LOOKS
TO BE GREATEST ACROSS WRN LOWER MI WHERE MID LEVEL CAPPING WILL BE
WEAKER. THE POTENTIAL FOR SOME OF THIS ACTIVITY TO ADVANCE INTO SE
MI WILL SUPPORT THE HIGHER CHANCES OF THUNDERSTORMS ACROSS THE WRN
HALF OF THE FORECAST AREA. ALTHOUGH THE LARGER SCALE UPPER SUPPORT
WILL FOSTER BETTER CHANCES OF CONVECTION TO THE WEST TONIGHT...LOW
LEVEL INFLOW WILL INCREASE MARKEDLY DURING THE COURSE OF THE NIGHT.
A MID LEVEL TROUGH AXIS CIRCULATING ACROSS THE PARENT UPPER LOW WILL
ALSO TRAVERSE THE WRN GREAT LAKES...LEADING TO MID LEVEL HEIGHT
FALLS ACROSS SE MI. THESE FACTORS WILL SUPPORT A CHANCE OF
SHOWERS/THUNDERSTORMS DURING THE OVERNIGHT.

GIVEN THE DEGREE OF INSTABILITY...CAN NOT RULE OUT AN ISOLATED
SEVERE STORM OR TWO TODAY. WITH THE LACK OF FOCUS...POTENTIAL MID
LEVEL CAP AND BETTER DEEP LAYER SHEAR WEST OF THE AREA...THE SEVERE
POTENTIAL REMAINS TOO LOW FOR SE MI TO BE OUTLOOKED TODAY. ALTHOUGH
DEEP LAYER SHEAR WILL INCREASE TONIGHT...MODEL SOUNDINGS DEPICT MID
LEVEL LAPSE RATES APPROACHING MOIST ADIABATIC AND THUS SUGGEST
RATHER MARGINAL INSTABILITY.

LONG TERM...FRIDAY THROUGH WEDNESDAY

FRIDAY...MIDLEVEL TROUGH AXIS WILL BE IN THE PROCESS OF PIVOTING
NORTHWARD OVER PORTIONS OF WISCONSIN AT THE START OF THE PERIOD.
MODELS SHOW THAT AN ASSOCIATED ZONE OF CYCLONIC VORTICITY AND UPPER
LEVEL SHEARING DEFORMATION WILL ROLL THROUGH THE CWA BETWEEN 12-18Z.
SWATH OF UPPER LEVEL ENERGY WILL HAVE HAD ORIGINS FROM THE MASS
ADJUSTMENT OF THE INBOUND JET AXIS OVER KS/MO FROM THURSDAY EVENING.
THEREFORE...ACTIVITY DURING THE 12-18Z TIMEFRAME WILL BE LARGELY
GLACIATED REMNANTS FROM PRIOR CONVECTION. INSTABILITY IS EXPECTED TO
BE MARGINAL EARLY DUE TO THE NOCTURNAL MINIMUM AND VERY MEAGER
MIDLEVEL LAPSE RATES. HAVE KEPT POPS LOW DURING THE MORNING WITH
SOME QUESTION ON OVERALL LIQUID POTENTIAL IN COMBINATION WITH
SOME COVERAGE CONCERNS.

THE ATMOSPHERE SHOULD THEN QUIET DOWN FOR MUCH OF THE MIDDAY AS
DIFFERENTIAL AVA OCCURS ON THE BACK SIDE OF THIS WAVE...IN ADDITION
TO THE RESIDUAL MIDLEVEL LATENT HEAT BOMB.

FRIDAY AFTERNOON...A FRESH PV ANOMALY AND JET ENERGY IS EXPECTED TO
WORK THROUGH SOME QUASI ZONAL FLOW TO THE SOUTHWEST AND BEGIN
LIFTING NORTHWARD OVER THE RIDGE LATE IN THE AFTERNOON OVER
ILLINOIS/SOUTHERN WISCONSIN. A NEW ROUND OF HEIGHT FALLS WITH THIS
BIG PICTURE FORCING WILL INITIATE NEW CONVECTION OVER THE SAME
AREAS...BUT ALSO INCLUDING PORTIONS OF SOUTHWESTERN LOWER MICHIGAN.
MEAN FLOW SHOULD CARRY THIS CONVECTION TO THE NORTH AND
EAST...BRINGING SOME POTENTIAL FOR SHOWERS AND THUNDERSTORMS TO THE
CENTER PART OF THE LOWER PENINSULA INCLUDING THE SAGINAW VALLEY.
MODEL SOUNDINGS ARE SHOWING WELL DEVELOPED CONVECTIVE CAPPING
CENTERED AROUND 700MB WHICH SHOULD LIMIT THE AMOUNT OF NEW
CONVECTION AS WELL AS PACE OF UPSCALE GROWTH. A BIG QUESTION FOR THE
AFTERNOON IS INSTABILITY RECOVERY WITH THE EXPECTED AMOUNT OF CLOUDS
FROM EARLIER IN THE DAY. NOT REALLY THAT WORRIED SINCE INSTABILITY
SOURCE REGION WILL BE UPSTREAM AND WILL BE ADVECTING IN DURING THE
LATE AFTERNOON. FROM THIS VANTAGE POINT...SUSPECT THAT IT WILL BE
DIFFICULT TO GET MUCH OF ANYTHING ACROSS THE EASTERN CWA DUE TO
BEING TUCKED WITHIN THE RIDGE MORE...AS WELL AS THE QUICK DROP OFF
IN 0-6KM BULK SHEAR AWAY FROM MAIN KINEMATICS AXIS. 0-6KM BULK SHEAR
IS SHOWN TO BE UPWARDS OF 30 TO 40 KNOTS OVER CENTRAL LOWER
MICHIGAN/TRI CITIES SO THERE WILL BE RISK OF SUPERCELL THUNDERSTORMS
LATE FRIDAY AFTERNOON.

THE COMPACT MAIN UPPER LEVEL JET AXIS WILL FALL EASTWARD TOWARD THE
RIDGE ON FRIDAY NIGHT. EXACTLY HOW FAR EASTWARD IS THE QUESTION AT
THIS POINT. NAM IS MUCH CLOSER TO LOWER MICHIGAN WHILE THE ECMWF IS
A LITTLE BACK TOWARDS THE WEST. IT IS REALLY A CRITICAL QUESTION AS
SOMETIMES THESE UPPER LEVEL RIDGE STRUCTURES SET A SHARP EDGE WITH
STRONG CAPPING. ADMITTEDLY THERE IS LOW CONFIDENCE HERE ON THE
TIMING OF THE FRONTAL BOUNDARY (EARLY SATURDAY VS LATE SATURDAY).
THE CURRENT FORECAST IS STEERED IN THE NAM DIRECTION WHEREAS THE
ECMWF IS FARTHER WEST/SLOWER. NEVERTHELESS...WHEN THE DEEP
MOISTURE AXIS OF DEEP 30KFT AGL SATURATION ARRIVES HEAVY RAINFALL
WILL BE A MAIN THREAT. GOOD THING GOING HERE IS THAT CORFIDI
VECTORS WILL BE ALIGNED WITH THE MEAN FLOW...SO THUNDERSTORM
ACTIVITY IS NOT EXPECTED TO STALL OUT.

OUTSIDE OF A POTENTIAL SNEAKY WARMISH DAY ON SUNDAY...THE FRONT WILL
CLEAR LOWER MICHIGAN THE LATTER HALF OF THE WEEKEND. A STABLE COOL
CANADIAN ANTICYCLONE WILL THEN TAKE CONTROL OF THE WEATHER FOR MUCH
OF NEXT WEEK.

MARINE...

THE REGIONAL IR LOOP HAS SHOWN AN EXPANSION OF THE MARINE FOG BACK
TO THE SOUTH ACROSS LAKE HURON. THE REGIONAL SURFACE ANALYSIS
SUGGEST THIS HAS COINCIDED WITH A PUSH TO THE SOUTH OF THE FRONT.
THE LOW LEVEL SOUTHWESTERLY FLOW IS FORECAST TO INCREASE DURING THE
DAY. THIS SHOULD PUSH THIS FRONT BACK NORTHWARD ACROSS THE LAKE AND
IN TURN SUGGESTS THE FOG WILL LIFT NORTHWARD...LIKELY BECOMING
CONFINED TO THE FAR NORTHERN PORTION OF THE LAKE BY LATE AFTERNOON.
SOUTHWEST FLOW WILL PERSIST INTO SATURDAY IN ADVANCE OF A SLOW
MOVING WARM FRONT. WHILE THE STABLE MARINE LAYER WILL KEEP WINDS
SPEEDS BELOW 20 KNOTS...THERE WILL BE INCREASING CHANCES OF STRONG
STORMS FRIDAY INTO SATURDAY IN ADVANCE OF THIS LOW PRESSURE SYSTEM.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     DENSE FOG ADVISORY...LHZ361-LHZ362...UNTIL 8 PM THURSDAY.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....DRK
SHORT TERM...SC
LONG TERM....CB
MARINE.......SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 30, 3:28 AM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
428 AM EDT THU MAY 30 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-310830-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
428 AM EDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER SOME ISOLATED
STORMS MAY PRODUCE WIND GUSTS UP TO 60 MPH. STORM MOTION WILL BE
TO THE NORTHEAST AT 30 MPH. THE CHANCE OF STORMS WILL BE THE
RESULT OF A WARM AND UNSTABLE AIRMASS OVER THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS A WARM
AND HUMID AIRMASS RESIDES OVER THE REGION AND A FRONTAL BOUNDARY
APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE STORMS
BOTH DAYS. THE POTENTIAL FOR MULTIPLE ROUNDS OF THUNDERSTORMS MAY
ALSO LEAD TO A POTENTIAL FOR FLOODING. MULTIPLE UPPER LEVEL
DISTURBANCES TRAVERSING THE REGION WITHIN THIS UNSTABLE AIRMASS
WILL PROVIDE THE CHANCES FOR MULTIPLE ROUNDS OF THUNDERSTORMS OVER
THE NEXT COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-310830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
428 AM EDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER SOME ISOLATED
STORMS MAY PRODUCE WIND GUSTS UP TO 60 MPH. STORM MOTION WILL BE
TO THE NORTHEAST AT 30 MPH. THE CHANCE OF STORMS WILL BE THE
RESULT OF A WARM AND UNSTABLE AIRMASS OVER THE REGION.

A DENSE FOG ADVISORY IS IN EFFECT FOR NORTHERN LAKE HURON. PLEASE
REFER TO THE LATEST MARINE FORECASTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS A WARM
AND HUMID AIRMASS RESIDES OVER THE REGION AND A FRONTAL BOUNDARY
APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK OF SEVERE STORMS
BOTH DAYS. THE POTENTIAL MULTIPLE UPPER LEVEL DISTURBANCES
TRAVERSING THE REGION WITHIN THIS UNSTABLE AIRMASS WILL PROVIDE
THE CHANCES FOR MULTIPLE ROUNDS OF THUNDERSTORMS OVER THE NEXT
COUPLE OF DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, May 30, 2:05 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
305 PM EDT THU MAY 30 2013

MIZ047-302000-
MIDLAND-
305 PM EDT THU MAY 30 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF SANFORD...MOVING NORTHEAST
AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PLEASANT VALLEY BY 315 PM EDT...
  OIL CITY BY 325 PM EDT...
  SANFORD BY 345 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

SS/MR
Local storm report, May 30, 2:10 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
310 PM EDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     4 WSW MACOMB TOWNSHIP   42.66N 82.99W
05/30/2013  E70 MPH          MACOMB             MI   TRAINED SPOTTER

            NEAR 22 MILE AND SCHOENHERR IN SHELBY TOWNSHIP

&&

DTHOMPSON
Local storm report, May 30, 2:27 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
327 PM EDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 SW PONTIAC            42.63N 83.32W
05/30/2013                   OAKLAND            MI   TRAINED SPOTTER

            TREE DOWN BLOCKING THE ROAD SOUTH OF HURON ST AND WEST OF
            DOCTORS HOSPITAL. TIME ESTIMATED BASED ON RADAR.

0253 PM     TSTM WND GST     6 NNE WARREN            42.57N 82.99W
05/30/2013  M65.00 MPH       MACOMB             MI   TRAINED SPOTTER

            SMALL BRANCHES DOWNED

&&

DTHOMPSON
Local storm report, May 30, 2:28 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
328 PM EDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             1 W OIL CITY            43.61N 84.60W
05/30/2013  M0.88 INCH       MIDLAND            MI   TRAINED SPOTTER

&&

DTHOMPSON
Local storm report, May 30, 2:40 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     TSTM WND DMG     1 SSW PONTIAC           42.63N 83.29W
05/30/2013                   OAKLAND            MI   TRAINED SPOTTER

            COUPLE POWER POLES SNAPPED...LAW ENFORCEMENT IS ON THE
            SCENE.

&&

RKULIK
Local storm report, May 30, 2:42 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
342 PM EDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     4 WSW MACOMB TOWNSHIP   42.66N 82.99W
05/30/2013                   MACOMB             MI   TRAINED SPOTTER

            2 TREES DOWN NEAR 22 MILE AND SCHOENHERR IN SHELBY
            TOWNSHIP

&&

DTHOMPSON

The radar

The Detroit radar (KDTX), 92 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

1 marine thunderstorm wind. Local standard time, as filed.

Marine Thunderstorm Wind, Port Sanilac to Port Huron Mi

When
May 30, 2:42 PM EST
Where
Port Sanilac to Port Huron Mi forecast zone, 4.21 mi NNW of Port Huron
Measured
41 kt (47 mph) measured gust
Reported by
C-MAN Station
Coordinates
43.038, -82.444

What these are

Marine Thunderstorm Wind
Thunderstorm winds of 34 knots or more over coastal or lake waters.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Lake Huron in 2013Every state in 2013This day in weather history

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456428.